Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Microgynon side effects?

(35 Posts)
BeehiveBaby Fri 03-Apr-09 19:27:07

I have nausea, horrific moodiness and fatigue. Basically I feel 5-13 weeks pregnant, it is rubbish. Is this typical for the pill?

DSMaryMagdalene Fri 03-Apr-09 19:30:33

Yeah, sounds about what happened to me on it. Have tried it about 6 times over 4 years or so, always the same.

I got a huge increase in appetite as well, so put on weight, and was constantly bloated, so actually looked pregnant too.

I'm interested to her about this - does anyone know any varieties of combined pill which don't get a bad press when it comes to things like weight gain, loss of libido, etc?

GrimmaTheNome Fri 03-Apr-09 19:34:06

I used to be on microgynon and it was fine for me. But individual reactions do vary - what suits one woman won't suit another. I remember when I was first ever on a (different) pill I felt rough for a week or two and then it was fine ... if you've been on it a full cycle and you still feel bad go back to the GP.

BeehiveBaby Fri 03-Apr-09 19:41:31

Oh god, I am bloated to the tune of an extra dress size on a petite frame too. I am so glad it is not just me for some reason!

Not much longer on it as it is just a pre cursor (sp?) to IVF. I have never got on with any combined pill but was fine on Cerazette which is a more reliable mini pill Scotland.

hobbgoblin Fri 03-Apr-09 19:43:52

I lost weight on micgroynon but had awful PMT and mood swings plus teariness. The only thing that helped was reducing carbs. I also became pregnant on microgynon hmm despite religious taking.

MrsMcCluskey Fri 03-Apr-09 19:46:00

I had to come off microgynon
gave me really bad headaches and nausea

LobstersLass Fri 03-Apr-09 20:29:18

I was on microgynon for years and I didn't have any untoward reactions to it.

domesticslattern Fri 03-Apr-09 20:46:28

Try another pill. Different women have different experiences- it's worth trying different ones if you don't get on with one.

FWIW I loved Microgynon - stopped my PMT and I lost a bunch of weight. Unfortunately when I came off it, after many many years, I went stark raving bonkers with industrial strength PMT for a month, but then, thank god, it settled down.

shock hobgoblin

TheCrackFox Fri 03-Apr-09 20:57:36

I completely lost my sex drive on Microgynan which makes it a very effective contraceptive.

LadyPinkofPinkerton Fri 03-Apr-09 20:59:58

I loved microgynon too, as others have said though, the pill can be an individual thing. Different people can find different pills suitable. Its a case of trying them and seeing which one works for you

peanuthead Fri 03-Apr-09 22:07:08

oooh beehive baby - i posted EXACTLY the same thing about 2 days ago for EXACTLY the same reason. Only taking the damned thing for IVF too. Feel dreadful - have been retching and really queasy for a week. I'm hoping it fades abit. How many more days have you got to go? I've only got 9. Will be OK in time for Easter eggs, thank god.

As I said on the other thread -thank god I don't need contraception - couldn't be doing with this!

And also I'm attempting to be really positive - I'm seeing it as a practice run for morning sickness - feels very similar...

But hey - I don't know but I'm guessing it means at least you don't have to downregulate?

I was on microgynon for about 10 yrs and didn't think that I had any side effects, but... I haven't had a migraine since I came off it and I'm a stone lighter (have had 2 babies tho)

feedthegoat Fri 03-Apr-09 22:15:47

I went on it after having ds and thought my lack of interest in sex was down to having had a baby. Stopped the pill as my headaches were getting out of control and it came back within days! It has completely put me off the pill.

BeehiveBaby Fri 03-Apr-09 22:32:28

Hello peanuthead. The doctor just gave me that pill with no consultation and I knew I hadn't got on with it in the past grrr. I should have said something TBH but I have never got on with any combined pill and I was scared they would think I was a wimp what with all the hardcore drugs to come blush.

I have an appointment on Wednesday for final timetabling so don't know how long. I will be receiving embryos from my sister and her DH in the hope that I will be able to carry their baby for them smile. Been 6 weeks on the pill to allign our cycles.

Good luck for a Easter conception for you!

peanuthead Fri 03-Apr-09 22:49:22

Bloody hell BB - I take my hat off to you - can't imagine going through this hell for someone else. You've got a very lucky sister!

And for what it's worth I've been told by several people on another forum that the Pill is the worst bit of the whole process. So things can only get better, eh?

sb6699 Fri 03-Apr-09 23:45:40

Hobgoblin - I became pregnant on Microgynon too! The nurse at FP clinic didn't seem to think it was as uncommon as I assumed.

BeehiveBaby Sat 04-Apr-09 17:41:58

I hope so PeanutHead but I am not sure. I tend to respond to hormonal tinkering with nausea very readily sad. Do you think I could join the assisted conception thread to find out more? I feel like a bit of a fraud....

peanuthead Mon 06-Apr-09 14:01:44

a fraud??? I think what you're doing is amazing!

but I do see what you mean about the assisted conception thread - you're in an odd situation in that you're not the one who's desperate to conceive. but you do nonetheless want to get pg and you are having assisted conception so hop on!

I'm not on it myself - not really got round to it yet.

and I too respond to any hormonal tinkering with puking - even managed to puke and migraine my way through 6 months of breastfeeding!

peanuthead Mon 06-Apr-09 14:03:14

Oh and spent all day sunday feeling wretched and on the verge of puking but not quite managing to do it.

only 5 more pills to take - hooray...

ForeverOptimistic Mon 06-Apr-09 14:04:09

Microgynon solved my horrendous period problems and gave me loads of energy. I tend to put on weight when I am not on the pill. PMS was non-existent whilst I was on the pill.

paulaabdul Thu 18-Mar-10 11:18:18

I'm so glad I found this site. I was thinking I might be depressed or something worse!!

I woke up with yet another migraine and half blind this morning. Microgynon has given me a migraine every month I've taken it along with standard headaches a lot of the time, despite getting enough sleep and drinking loads of water.

I just spent the past 3 days at work screaming at customers, crying and shouting at the people I work with. They all think I am a total bee-atch now and I could not understand why I was behaving like this.

I got this migraine today and straight away went online to search for "Microgynon is giving me migraines" and luckily found I am not crazy, it's the pill making me a super mega bitch!

I was on Mercilon but got a LOT of headaches so I tried Microgynon with weight gain, lots of spots, anger issues and being tearful for no reason. I'm going to try Marvelon next because a lot of reviews say no mood swings so fingers crossed. Thanks for your input girlies

Bellapig Fri 03-Aug-12 17:45:29

I'm amazed this pill is still on the market. I took it back in the 1980s for just 9 months and it ruined my health for years afterwards. Not exaggerating--I had nausea and vomiting at the time I should have been ovulating and then became allergic to many chemicals and foods. I came off it far too late, after being duped by doctors who insisted it was nothing to do with the pill (even though I'd never had any symptoms remotely like it before), but was left with chronic allergies that took years to sort out using natural treatment methods. Oh yes, and I gained a lot of weight and my breasts grew. Not suprising really, this is synthetic progesterone and estrogen. Never again.

HappyCamel Fri 03-Aug-12 17:47:24

Bellapg, this is a very old thread but are you me? I have exactly the same complications, food and other allergies that will never go now. I was put on anti depressants too. I was only on it 4 months.

Bellapig Sun 05-Aug-12 22:04:34

Wow HappyCamel, this is amazing. I am not you but seems we hit the same problems! A very good homeopath finally sorted me out but it took a long time. Plus I went on an entirely organic, non-processed food diet. Let me know if you would like more input or would like me to shut up! ( :

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now